I am on Cytoxan for a vasculitis flare-up and have been having a terrible time with nausea. The cytoxan is working but I almost feel worse from the medicine. I am taking a fairly low dose (100mg/day) and have tried zofran (gave me headaches), compazine (makes me drowsy) and am now trying anzemet. Has anyone else experienced nausea on cytoxan oral? If so what worked best for you?
Your post is old, so I do not know if you read this. Cytoxan helps Neuro-Behcets and should only be given for a short time. Neuro-Behcets is a Vasculitis disease.
I prefer the IV as they can use other medicine for nausea...mine nausea medicine lasts 5 days after my IV.
Imuran is a different class of medicine and would not help certain conditions at all.
I had a DVT, PE and TIA and Imuran would not do a thing for this. MTX did not help and it is stronger than Imuran
A doctor can give you a cocktail of two meds to help nausea if anyone else is going through this.
They actually had to take me off of Cytoxan because it was knocking all of my blood counts way down. They did switch me to Imuran but that is suppressing my immune system so much that I keep getting horrible infections. I was in the hospital for 7 weeks in 2010-mostly for sepsis. I am starting mega doses of IVIG (been doing subq) next week to see if that will not only help with the infections, but also trigger a response with my vasculitis.
2011 has to be better than 2010 :)
I am on the Vasculitis Protocal for Cytoxan ( 6 IVs only).only medicine I had heard of where the IV is not as strong as the pils. The dosage is based on body mass. My blood counts, liver and all looks good. I have been to the Behcets Center, Mayo, Scripps (CA) and to Long Beach to the VF conference and meet with the top docs from John Hopkins and Cleveland Clinic. So, I am lucky I have a great treatment plan. My Doctor takes blood every 2 weeks and is very cautious, I generaaly have home health since the hospital is full of diseases that can harm one without an immune system to fight it off. But sometimes it cannot be avoided.
Kygirl where are you getting treatment? Imuran is pretty mild compared to some, but Cytoxan has a LONG life in our blood. Did they tell you that? My Mayo Hemotologist has me checked once a year for cancer since I have taken Cytoxan. For 10 years I am to be checked. I am not a doctor but they need to give your body a break, starting IVIG right away after Septis is scary to me. I do not know how your Behcets is affecting you. why are they giving you the big guns?
I hope you receive this and I really feel for you. How much Prednisone are you on?
Have you read Behcets Syndrome y Dr. Yazici (just out this year it is on Amazon?)
I would like to understand your Behcets.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.